I've had pains in my right leg and foot for over 2 years now,I've been on all the usual medication for neuropathy and I get injections for vitamin B12 deficiency.None of the meds seems to have made any difference except Duloxetine which probably improved the pain by about a quarter.but I had a side effect which meant that I could not pee it took a good 5 mins to per and.then it never felt like I had finished so the pain clinic put me on pregabalin lowest dose for a week then up to 75 g over 3 weeks ,well I've never experienced anything like the way I felt almost right away.I've been continuously dizzy and dozy and the headaches are unbelievable.I carried on taking the lowest dose for a week then went to my GP to ask if I could get some more of the lowest dose for few mote we as I'm terrific of taking the stronger dose and now I've stopped them as well.The worst thing about this medication is it also makes me feel quite Narky I'm arguing with the wife all the time.and also strangely I'm getting a whooshing feeling in my head their is no way I can stay on these tablets has anybody else encountered this or does it get better after a while.Thanks to you all for listening to my rambles.

8 Replies

  • Pregabalin. The worse drug ever made to come off and you have just stopped?? Get yourself back on the low dose you were on NOW>

    Your pain clinic was correct to start you on low dose and increase very slowly. But if you get effects like you experienced then they are not for you.

    But they are an evil drug and must never be stopped suddenly. You have to come off them very slowly. Side effects of 'cold turkey' can be dire.

    Sorry to sound so dramatic but so many are given wrong info by their GP. There used to be a little leaflet which gave you a table of where to start and how to increase - and decrease too.

    Good Luck


  • Thanks Paton.

    I appreciate your advice I think I might be over the worse today after a weekend at my son's wedding I did have a headache all weekend but I did cope and had an amazing day.I'll see my GP this week and see how it goes once again thanks Bobk

  • I am PPMS. I started out with extreme pain in my left hip with a mirrored pain in my left foot. At first I thought I had pinched a nerve. Next the Dr's though Bursitis. Next a foot boot for three months. Finally they decided nerve pain from my MS. They also tried the same medications they started with you. I felt completely drunk and disoriented. I couldn't handle any of those type of drugs!

    I take very low dose Roxycodone 4 times a day and very low dose morphine (I am talking 5 mg's) twice a day. PLUS Effexor 3 times a day. With all of that it only keeps my pain at a level I can stand for three hours at a time! I have recently started taking herbs that help with inflamation and they have been helping. I can now skip one dose a day.

  • Omg don't take them they are evil along with gabapentin they make everyone have horrible side effects

  • Steady Barb1972. Many people have great success with them both.

    Unfortunately they are the 'marmite' drug. They either love you or hate you. There is no middle ground.


  • Thanks everyone I took gabbapentin last year I was taking 3600g per day I did not get any of the side effects I'm having from pregabalin I went off them because they didn't do anything for my pain but on reflection I probably didn't give them long enough to take effect also I didn't like the volume of tablets I would be taking so I may ask to try them again.strange that sister drugs didn't have the same side effects.

    Thanks again Bobk

  • Maybe you read my recent comment about Metanx for neuropathy? You can Google it.

  • Thanks Lorna

    I'll definitely ask my GP about mentax it could be just the thing for me.

    How can I read your comments about mentax ?.